Hello all -
Just posted earlier I had gotten prepared to quit percocet cold turkey tomorrow with the help of Thomas recipe and advice I've read on here-I will be doing this at home and I have a 3 year d that will be with me- there is no one available to watch her. I cannot go to a detox program period. My husband does not know and we have some major issues suitable for another board, lol. That being said a fellow poster replied that I will have convulsions and will scar my child for life, and that I cannot do this at home. I love my child more than anything in this world. I would be NEVER I'm a million years exposé her to something that would mentally scar her or hurt her in any way whatsoever!!! I was under the impression this detox would be like a terrible terrible flu! Once again I am addicted to 10 mg percocets, 3-4 per day. Please advise.. :(
Just responded to you on my original post! Freaked out for a minute there! Back to preparing for the "flu." I can do this darnit! I have to do this! Thank you thank you!!! Knowing someone out there cares.
Just think bad flu..bad flu...it's be over before you know it. Have a little prayer or quote, or something encouraging with you to read when you need some motivation...try to talk a few short walks to help with those legs and just keep moving forward :)
I have to be honest...trying to detox is tough enough without having to deal with kids. I have 3 and knew it couldn't be done at home. I had the opportunity to go to rehab for 2 weeks which I recommend. However if that's not possible you just need to prepare properly. I have never used the Thomas recipe but give it a try. No matter what you do you are going to feel lousy there's no way around it. There's no one to take her even for a couple of hours? If not...make sure you have plenty of activities to keep her occupied...some of her favorite movies or shows...coloring books...play dough (a little messy though). Organize her toys before you start and maybe find some things she hasn't played with in a while to hold her interest. Have snacks prepared ahead of time so all you have to do it get it out for her. It's going to be a challenge but one you can do...I promise. If u need motivation..just watch her play and laugh and smile...do it for her as well as yourself. It's amazing how much more you enjoy your kids when pills are out of your life....good luck!
I have never heard or read of anyone ever going through convulsions from opiate withdrawal.I withdrew from a way higher amount and potency of opiate,(dilaudid,heroin,fentanyl iv) and never experienced any convulsions.I think your physical symptoms will be minimal but you will experience some anxiety and depression.Good luck and don't let that poster scare you out of this.I read it and I think it was a little dramatic.
Hi, just wanted to offer my support and let you know that there have been many people who have gone to work while detoxing, so don't worry about convulsions.
I haven't heard of anyone experiencing that coming off of painkillers. You aren't on a high dose so relax and feel good about what you are doing. You sound like you are very well prepared.
Good luck and keep posting and let us know how you are doing.
As long as you dont have any underlying medical conditions, detoxing from opiates wont be dangerous. You may feel horrible (like the flu which others have said) but that will only last 3-5 days. Most people just say they have the flu and since we are in the heart of flu season, its very believable! :)
Good luck and congrats on making the right decision to take your life back!!
Just wanted to let you know that hardest component of discontinuing use of opiates for me was FEAR! Fear of the unknown, how I would handle work, social situations etc... Mind plays serious games with our heads.. Please know I was able to work everyday but the Irish because I didn't know what to expect, the rest of that week I functioned pretty well at work handled a meeting, presentation and business lunch all suing detox.. After work another story I was bi&$@y and irritable and did have flu symptoms. If I was able to do it I am confident YOU will too! Stay strong and think positive.
Thank you all so much for the support. It's been about 16 hours since my last pill. I'm hurtin'. When I get up I feel like Im 100 years old walking to the kitchen. My hands ache just to type, just wanted to update everyone. Sweating one minute, freezing the next. Ugh. Lil one is behaving nicely for me so far. TG!
Everything you are feeling is normal and I know it doesn't feel great. Just know it won't last for long and you will be feeling better soon.
You are doing great and I'm glad your lil one is behaving. Enjoy the company lol.
Keep it up!! Seriously.....my 3rd day was the worst, but it was an extreme case. I was on a much higher dosage of another pill per day than you were. i did end up in the ER because of SEVERE dehydration....but today....I've been vacuuming, putting boxes in storage, doing laundry and taking care of my little furry babies....of which I have 6!! LOL As today is the 4th day...I'm feeling SOOO much better than day 3....as I"m sure you can imagine. ;o)
You're just going to have mild flu symptoms for a couple more days, is my guess (but everyone is different). Make sure to do some research....what vitamins to be taking, supplements, certain things you should and shouldn't be ingesting...that sort of thing ....and you'll make it!!
You are in my prayers! <3 Way to go on believing in yourself and beginning to open up the TRUE and CLEAN you that YOU and everyone you love deserves to have in their life! <3
Not doing well. Want a perc BAD. Something little and very high school-ish has set me off and hurt my feelings that some of my friends did. I feel sick and cannot settle down. Took half a benzo. I'm not feeling strong as I was before !
Hang in there. Our emotions are all over the place during detox so don't take anything personally right now. You need to put it aside and just concentrate on staying clean, no matter what.
You are fighting for your life right now and you CAN do this. Don't let something "little and very high schoolish" ruin your life.
You are probably in the thick of it right now and just remember, the worst is almost over.
Keep saying "I CAN DO THIS", instead of I can't.
The pills make us not care. Getting used to caring about our life again is scary and that is partly why everyone talks about aftercare. Your addict brain is going to do whatever it can to get you to start using again. Just remember WHY you are doing this. The little stuff if just that little stuff. Right now you are taking steps to save your life. The other stuff is not worth it. Your emotions are starting to wake up. Take it an hour at a time. Each clean hour is an hour closer to being real again. You can do this!!!!!
I'm back-thanks guys. Yup I totally saw as soon as problems arose that felt I couldn't "deal" with I thought for a minute I'm not doing this, I can't do this. But I lay on the sofa and had a big boo hoo and realized this is life. I don't like caring because it hurts so much to care, ya know? I got my feelings hurt from so called "friends", then I get an email from my cousin about my ailing father that wasn't positive, and usually I would go straight to where I keep my pills and down the hatch! But I know my dad would not want this for my life. Really I think I need to just cut everyone out except my family out right now. I just don't have normal coping skills anymore. I cannot believe how tired and hungry I am today. Ate loads of crap, thats all that appeals to me. Yuck. Still hanging on but depressed.
Some people can detox at home & some people have to go to a detox center. I had to go to a detox center. I have 3 kids so it was almost impossible to do it at home because I didn't want them to see me going through withdraws. My husband was like yours not knowing about my addiction although I found out after I told him I needed help he said he could tell I was on something. My husband was actually happy I was willing to get help & quit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.